[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.129.96. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Clinical Observation
May 13, 2002

Using Trade NamesA Risk Factor for Accidental Drug Overdose

Author Affiliations

From the Dr Margarete Fischer-Bosch Institute of Clinical Pharmacology, Stuttgart (Drs Schwab and Eichelbaum), Robert Bosch Hospital, Center of Internal Medicine, Stuttgart (Dr Oetzel), and the Division of Clinical Pharmacology, University Hospital Tübingen, Tübingen (Drs Mörike, Jägle, Gleiter, and Eichelbaum), Germany.

Arch Intern Med. 2002;162(9):1065-1066. doi:10.1001/archinte.162.9.1065
Abstract

Medication errors due to the exclusive use of trade names of drugs may lead to life-threatening complications. We report the case of a patient with verapamil overdose as a result of this. This case illustrates that the use of trade names, omitting the international nonproprietary names of the active moiety, carries the risk of serious adverse drug events by overdose.

×